MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ASPIRA PLEURAL DRAINAGE TRAY 1L; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS ASPIRA PLEURAL DRAINAGE TRAY 1L; PATIENT CARE SUCTION APPARATUS
Model Number 4992507
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebw1470 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that they had an aspira catheter where the ingrowth cuff separated from the catheter during placement.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached cuff was confirmed and the damage appeared to be use related.One aspira drainage catheter was returned for investigation.The cuff was received separate from the catheter.Residue from use was observed throughout the cuff fibers.A microscopic examination revealed that adhesive remained attached to the catheter where the cuff was positioned.Impressions of the cuff fibers were visible in the adhesive that remained on the catheter.A breach in the circumferential direction was observed in the tubing where the cuff was attached.The adjoining surfaces of the breach revealed a striated surface, which is indicative of sharp instrument damage.A tactual investigation revealed slight elastic weakness in the damaged area of the drainage catheter.It was reported that the cuff detached during placement.A combination of tensile stress and sharp instrument damage may have caused the cuff to detach.The product ifu states, ¿during placement: do not allow the device to contact sharp instruments.Mechanical damage may occur.Use only smooth edged atraumatic clamps or forceps.¿ a lot history review (lhr) of rebw1470 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
ASPIRA PLEURAL DRAINAGE TRAY 1L
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7229740
Report Number3006260740-2018-00066
Device Sequence Number19331486
Product Code DWM
UDI-Device Identifier10801741091152
UDI-Public(01)10801741091152
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K110409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4992507
Device Catalogue Number4992507
Device Lot NumberREBW1470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1